MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KOH ASSISTANT NEEDLEHOLDER

KARL STORZ SE & CO. KG KOH ASSISTANT NEEDLEHOLDER
Model Number 26173KG
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, a spontaneous breakage of the instrument occurred during its first use, when the needle was being taken.In particular, the breakage of the instrument occurred spontaneously and not due to the operator during the packing of the purse-string suture of the service of an intracorporeal ileocolic mechanical anastomosis; therefore, during a procedure that does not require particular stress of the instrument and involves the use of very fine needles.
 
Additional Manufacturer Narrative
Additional information: the device in question was not returned to the manufacturer.Therefore, a detailed visual and functional inspection of the actual damage was not possible, and the exact failure mechanism cannot be conclusively confirmed.All production and quality-control records were reviewed.A review of the labelling and instructions for use confirmed that adequate warnings, precautions, and instructions regarding correct needle selection, intended use, and force application are provided.A review of global complaint data for this product family did not reveal similar cases of jaw breakage.No trend, signal, or systemic issue was identified.Based on the available information and similar known failure mechanisms, the most probable root cause is excessive mechanical load applied during use, potentially associated with incorrect needle size or improper handling.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
KOH ASSISTANT NEEDLEHOLDER
Common Device Name
KOH ASSISTANT NEEDLEHOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21861772
Report Number9610617-2025-00648
Device Sequence Number4721124
Product Code GCJ
UDI-Device Identifier04048551098196
UDI-Public04048551098196
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KG
Device Catalogue Number26173KG
Device Lot NumberXM02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown